Fentanyl is a very powerful prescription painkiller. Due to it strength it has a high likelihood of misuse. It is prescribed to patients who endure chronic, unrelenting pain, or patients who are experiencing physical discomfort following surgery. Effects may include:
- Reduced breathing and heart rate
- Slurred speech
- Impaired focus and concentration,
- Difficulty staying awake
If someone is addicted to fentanyl, stopping this drug will cause withdrawal symptoms. Some common fentanyl withdrawal symptoms include:
- Muscle pain and cramps
- Nausea and vomiting
- Rapid heart rate
If you are worried that you or your or loved one is taking too much fentanyl and are thinking of stopping, please seek a professional for their medical opinion and help. Unsupervised withdrawal can be fatal. It is always best to go through withdrawal under the care of a medical professional, as they can monitor, and assist with any symptoms.
Treating Fentanyl Withdrawal and Misuse
Treating fentanyl withdrawal involves gradually weaning patients off it, since there are severe consequences for terminating the dosage without a long-term treatment plan in mind. While tapering off fentanyl, patients may have to receive careful doses of anti-anxiety and anticonvulsant medication to help their bodies acclimatize to the withdrawal process. This is another reason why fentanyl detoxification should not be attempted alone, and should only be done under around-the-clock medical supervision. Once the physical craving for fentanyl has been controlled, treatment moves to a psychological frame.
At Futures, we have expert mental health and medical staff members who can answer all your questions about fentanyl misuse. Call us today to find out how we can help you or a loved one.